Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 175, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 13, 2015, 4:14 PM EDT. It took effect at Mar 14, 2015, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 4:14 PM EDT (20:14 UTC)
- In effect from
- Mar 14, 2015, 2:00 PM EDT
- Expired
- Mar 14, 2015, 3:48 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
560 WHUS71 KBOX 132014 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 PM EDT FRI MAR 13 2015 ANZ254>256-140415- /O.NEW.KBOX.SC.Y.0175.150314T1800Z-150316T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 414 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 8 PM EDT SUNDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-140415- /O.NEW.KBOX.SC.Y.0175.150315T0100Z-150316T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 414 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SATURDAY TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM SATURDAY TO 8 PM EDT SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-140415- /O.NEW.KBOX.SC.Y.0175.150315T0600Z-150316T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 414 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
205 WHUS71 KBOX 140202 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1002 PM EDT FRI MAR 13 2015 ...NORTHERLY GALES POSSIBLE LATE SUNDAY AND SUNDAY NIGHT... .LOW PRESSURE DEVELOPS OVER SOUTHEAST MASSACHUSETTS SATURDAY EVENING AND TRACKS INTO THE GULF OF MAINE SAT NIGHT. THIS LOW MAY INTENSIFY INTO A GALE CENTER LATE SUNDAY AND SUNDAY NIGHT ALONG THE NOVA SCOTIA COAST...POSSIBLY DELIVERING NORTHERLY GALES TO THE EASTERN MASSACHUSETTS WATERS. ANZ254>256-141015- /O.CON.KBOX.SC.Y.0175.150314T1800Z-150316T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1002 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 8 PM EDT SUNDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-141015- /O.CON.KBOX.SC.Y.0175.150315T0100Z-150316T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1002 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SATURDAY TO 8 PM EDT SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-141015- /O.CON.KBOX.SC.Y.0175.150315T0600Z-150316T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1002 PM EDT FRI MAR 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
006 WHUS71 KBOX 140748 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT SAT MAR 14 2015 ANZ254-141600- /O.CAN.KBOX.SC.Y.0175.150314T1800Z-150316T0000Z/ /O.NEW.KBOX.GL.A.0015.150315T1800Z-150316T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 348 AM EDT SAT MAR 14 2015 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-141600- /O.CAN.KBOX.SC.Y.0175.150314T1800Z-150316T0000Z/ /O.NEW.KBOX.GL.A.0015.150315T1800Z-150316T0900Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 348 AM EDT SAT MAR 14 2015 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ250-141600- /O.CAN.KBOX.SC.Y.0175.150315T0600Z-150316T0000Z/ /O.NEW.KBOX.GL.A.0015.150315T1800Z-150316T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 348 AM EDT SAT MAR 14 2015 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ256-140900- /O.CAN.KBOX.SC.Y.0175.150314T1800Z-150316T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ235-237-140900- /O.CAN.KBOX.SC.Y.0175.150315T0100Z-150316T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 348 AM EDT SAT MAR 14 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ231-251-141600- /O.NEW.KBOX.GL.A.0015.150315T1800Z-150316T0900Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 348 AM EDT SAT MAR 14 2015 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-141600- /O.NEW.KBOX.GL.A.0015.150315T1800Z-150316T0900Z/ NANTUCKET SOUND- 348 AM EDT SAT MAR 14 2015 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 10:43 AM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 13, 10:43 AM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1043 AM EDT FRI MAR 13 2015 .SYNOPSIS... DRY BUT CHILLY WEATHER PREVAILS TODAY AND THIS EVENING. LOW PRESSURE WILL BRING A COLD SOAKING RAIN SATURDAY...PROBABLY STARTING AS A BRIEF PERIOD OF FREEZING RAIN INLAND EARLY SATURDAY MORNING. LEFT OVER RAIN SHOWERS WILL CHANGE TO SCATTERED SNOW SHOWERS LATE SATURDAY NIGHT INTO SUNDAY WITH A MINOR ACCUMULATION POSSIBLE IN NORTHEAST MA. DRY WEATHER RETURNS MONDAY FOLLOWED BY RAIN SHOWERS MONDAY NIGHT INTO EARLY TUESDAY. THEN A BLAST OF UNSEASONABLY COLD WEATHER LATE TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1045 AM UPDATE...NO SIGNIFICANT CHANGES MADE TO CURRENT FORECAST. MADE A FEW MINOR UPDATES TO TRY AND CAPTURE CURRENT TRENDS. OTHERWISE...FORECAST IS ON TRACK. PREVIOUS DISCUSSION... TODAY... CONFLUENT FLOW PROVIDES DRY WEATHER TODAY ALONG WITH LIGHT WINDS AS SURFACE HIGH CREST OVER THE REGION. THIS SUBSIDENCE INVERSION WILL LIMIT MIXING/BLYR DEPTH AND WILL PRECLUDE COLD/DRY AIRMASS OVER THE AREA FROM WARMING MUCH TODAY. IN ADDITION SOLAR HEATING WILL BE DIMMED BY MID AND HIGH CLOUDINESS STREAMING ACROSS THE REGION FROM THE GREAT LAKES...WITH MORE CLOUDS ACROSS NORTHERN MA AND MORE SUNSHINE ALONG THE SOUTH COAST OF MA AND RI. NEVERTHELESS THIS WILL LIMIT HIGHS TODAY TO 35 TO 40...ABOUT 5 TO 10 DEGS COLDER THAN NORMAL. THE LIGHT PGRAD WILL LIKELY YIELD TO AFTERNOON SEABREEZES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... *** A FEW HOURS OF FREEZING RAIN POSSIBLE EARLY SATURDAY MORNING *** TONIGHT... MOISTURE/PRECIP OVER THE GULF STATES AND TN VLY TODAY WILL BEGIN ADVECTING NORTHWARD UP THE EASTERN SEABOARD TONIGHT. DRY WEATHER PREVAILS THIS EVENING BUT PRECIP BEGINS TO OVERSPREAD THE AREA TOWARD SUNRISE FROM SOUTH TO NORTH. STRONG LOW LEVEL WARM ADVECTION WILL RESULT IN PTYPE BEING RAIN. HOWEVER THE CAVEAT IS THE COLD/DRY AIRMASS CURRENTLY OVER THE REGION WILL TAKE SOME TIME TO ERODE/SCOUR OUT ESPECIALLY ACROSS THE INTERIOR VALLEYS... SPECIFICALLY THE I-91 CORRIDOR OF MA. WEAK PGRAD WILL LIKELY RESULT IN SURFACE WINDS DECOUPLING FROM THE BLYR...CUTTING OFF WARM AIR ADVECTION AT THE SURFACE. NAM SOUNDINGS ACROSS INTERIOR MA SUPPORT THIS IDEA WITH A DISTINCT FREEZING RAIN SIGNATURE. THE DILEMMA THEN BECOMES WILL THE PRECIP ARRIVE IN TIME BEFORE TEMPS BEGIN TO RISE SAT MORNING. A BLEND OF ALL GUID SOURCES YIELDS LIKELY POPS BY 8 AM SAT ACROSS THE ENTIRE REGION WITH CATEGORICAL POPS OVER CT AND RI. IN ADDITION A MODEL BLEND OF QPF OFFERS 0.01 TO 0.05 INCHES OF PRECIP ENDING AT 8 AM. THUS AN INCREASED RISK FOR FREEZING RAIN 09Z-14Z SAT ACROSS NORTHERN CT/NW RI INTO THE I495 CORRIDOR /POSSIBLY THE RT-128 CORRIDOR TOO/ AND WESTWARD INTO CENTRAL AND WESTERN MA. WHILE ANY ICING SHOULD BE QUITE LIGHT...GIVEN THAT PRECIP MAY BEGIN AS STRAIGHT FREEZING RAIN ROADS CONDITIONS MAY BECOME QUITE HAZARDOUS. SATURDAY... BY 15Z OR SO THE RISK OF ANY FREEZING RAIN INLAND WILL DIMINISH AS SHALLOW COLD AIR ERODES. RAIN WILL BE MODERATE TO HEAVY AT TIMES SAT ESPECIALLY ACROSS EASTERN CT/RI AND EASTERN MA WITH SECONDARY WAVE TRAVERSES. A MODEL BLEND SUPPORTS 0.50 TO 1.00 INCHES OF RAINFALL ACROSS THIS REGION WITH LESS OVER WESTERN MA. DEW PTS ONLY EXPECTING TO RISE INTO THE 30S TO PERHAPS 40 AS WARM SECTOR LIKELY REMAINS SOUTH OF THE REGION OR JUST CLIPS SOUTHEAST MA. GIVEN THE ABSENCE OF WARM SECTOR AIRMASS NOT EXPECTING MUCH WATER RELEASE FROM THE SNOWPACK. HOWEVER RAINFALL OF 0.50 TO 1.00 COMBINED WITH SNOW CLOGGED STORM DRAINS WILL LIKELY BE SUFFICIENT FOR AT LEAST SOME NUISANCE URBAN/STREET FLOODING. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGHLIGHTS... * A PERIOD OF SNOW SHOWERS IS POSSIBLE SUNDAY...PARTICULARLY ON THE EAST COAST * RAIN SHOWERS LIKELY AHEAD OF A COLD FRONT MONDAY NIGHT AND TUESDAY * UNSEASONABLY COLD WEATHER LATE TUESDAY AND WEDNESDAY MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGHOUT THE LONG TERM PORTION OF THE FORECAST. THERE ARE SOME TIMING DISCREPANCIES WITH A COLD FRONT AT THE START OF NEXT WEEK AND THESE DISCREPANCIES CONTINUE THROUGH THE REMAINDER OF THE FORECAST. BY THURSDAY...THE ECMWF AND GFS SOLUTIONS ARE QUITE DIFFERENT. OVERALL...FAVORED A BLEND OF AVAILABLE MODEL GUIDANCE FOR THE LONG TERM. SATURDAY NIGHT AND SUNDAY...A MID LEVEL TROUGH AND ITS ATTENDANT LOW PRESSURE SYSTEM MOVES OVER NEW ENGLAND. RAIN SHOWERS SHOULD COME TO AN END ACROSS MUCH OF THE AREA AS THE ASSOCIATED DRY SLOT MOVES INTO SOUTHERN NEW ENGLAND SATURDAY NIGHT. ANY LINGERING RAIN SHOWERS WILL CHANGE TO SNOW BY EARLY SUNDAY MORNING AS MUCH COLDER AIR WORKS INTO THE REGION FROM THE NORTH. THESE SHOWERS WILL BRING ANYWHERE FROM A COATING UP TO AN INCH OR TWO OF SNOW...WITH THE MOST ACROSS NORTHEASTERN MASSACHUSETTS. MONDAY AND TUESDAY...SEASONABLE TEMPERATURES WILL GIVE WAY TO A MUCH COLDER AIRMASS AS A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND SOMETIME MONDAY NIGHT OR TUESDAY. A MIX OF RAIN AND SNOW SHOWERS WILL ACCOMPANY THE FRONT. THERE ARE SOME DISCREPANCIES IN THE TIMING OF THIS FRONT. THESE DISCREPANCIES WILL HAVE THE BIGGEST IMPACT ON TUESDAYS HIGH TEMPERATURES. IF THE FRONT MOVES THROUGH MONDAY NIGHT...TEMPERATURES TUESDAY WILL BE MUCH COOLER AND WELL BELOW NORMAL. IF THE FRONT IS SLOWER THEN TUESDAYS HIGHS MAY BE REACHED EARLY ON AND STILL BE IN THE NORMAL RANGE FOR MID MARCH BEFORE COLDER AIR SURGES IN. WEDNESDAY AND THURSDAY...THE MODELS START TO DIVERGE IN THIS TIME FRAME. AN UPPER LEVEL TROUGH IN SOUTHEASTERN CANADA MAY DEEPEN INTO SOUTHERN NEW ENGLAND OR MAY STAY TO THE NORTHEAST. THIS WILL MEAN A DIFFERENCE AT THE SURFACE BETWEEN LOW PRESSURE AND A COLD FRONT AND HIGH PRESSURE. TEMPERATURES WILL BE UNSEASONABLY COLD WEDNESDAY AND POSSIBLY THURSDAY AS WELL. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE INTO THIS EVENING...THEN LOWER CONFIDENCE ON EXACT TIMING THEREAFTER. TODAY...VFR/FAIRLY LIGHT WINDS AND DRY WEATHER. LOW PROBABILITY OF A SEABREEZE DEVELOPING AT KBOS. TONIGHT...VFR WITH MVFR TOWARD SUNRISE. LIGHT RAIN LIKELY TOWARD MORNING ESPECIALLY ACROSS CT/RI AND SOUTHEAST MA. INLAND /BAF- BDL-ORH/ PRECIP LIKELY -FRZA. SAT...IFR AND LIFR IN RAIN...HEAVY AT TIMES ACROSS EASTERN CT/RI AND SOUTHEAST MA. -FZRA POSSIBLE UNTIL ABOUT 15Z ACROSS THE INTERIOR. KBOS TAF...HIGH FORECAST CONFIDENCE. MODERATE PROBABILITY OF A SEABREEZE DEVELOPING. KBDL TAF...HIGH FORECAST CONFIDENCE EXCEPT LOWER CONFIDENCE ON TIMING AND DURATION OF -FZRA LATE TONIGHT INTO EARLY SAT AM. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT...MODERATE CONFIDENCE. -SHRA SHOULD COME TO AN END AS DRIER AIR MOVES IN. LOW CLOUDS LIKELY TO REMAIN SO MOST LOCATIONS MVFR/IFR. SUNDAY...HIGH CONFIDENCE. MAINLY VFR. BRIEF MVFR/IFR CONDITIONS IN SCT -SHSN. MONDAY AND TUESDAY...MODERATE CONFIDENCE. MAINLY VFR. BRIEF MVFR CONDITIONS POSSIBLE IN SCT -SHSN OR -SHRA. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY...DIMINISHING WNW WINDS THIS MORNING BECOMING LIGHT AND VARIABLE THIS AFTERNOON. DRY WEATHER AND GOOD VSBY. TONIGHT...LIGHT SOUTH WINDS WITH RAIN LIKELY BY SUNRISE OVER THE SOUTHERN WATERS. CHANCE OF RAIN NORTHERN WATERS. SAT...SSW WINDS BECOME LIGHT AND VARIABLE LATE AS SECONDARY LOW TRACKS OVER SOUTHEAST MA. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE. SEAS INCREASE AS LOW PRESSURE MOVES OVER THE GULF OF MAINE AND A COLD FRONT MOVES ACROSS THE WATERS. SMALL CRAFT ADVISORIES LIKELY NEEDED FOR MUCH OF THIS TIME. MONDAY AND TUESDAY...WINDS AND SEAS DIMINISH BRIEFLY MONDAY AS HIGH PRESSURE BUILDS OVER THE WATERS. THEN THEY INCREASE AS ANOTHER COLD FRONT APPROACHES THE WATERS MONDAY NIGHT OR TUESDAY. SMALL CRAFT ADVISORIES WILL BE NECESSARY FOR THIS PERIOD...WITH GALES POSSIBLE TUESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR ANZ254. && SYNOPSIS...NOCERA/RLG NEAR TERM...BELK/NOCERA/RLG SHORT TERM...NOCERA LONG TERM...RLG AVIATION...BELK/NOCERA/RLG MARINE...BELK/NOCERA/RLG
Hazardous weather outlook, Mar 13, 4:12 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EDT FRI MAR 13 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-140815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 412 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MAINLY RAIN IS EXPECTED SATURDAY. HOWEVER...A BRIEF PERIOD OF LIGHT FREEZING RAIN IS LIKELY FOR SOME...ESPECIALLY ACROSS INTERIOR SOUTHERN NEW ENGLAND. THE TIME FRAME FOR THIS LIGHT FREEZING RAIN IS THE EARLY TO MID MORNING HOURS ON SATURDAY. WHILE ANY ICING AMOUNTS WILL BE LIGHT...THESE TYPES OF SCENARIOS SOMETIMES RESULT IN VERY HAZARDOUS TRAVEL ON ROADWAYS AND NUMEROUS ACCIDENTS. A FREEZING RAIN ADVISORY WILL LIKELY BE NEEDED FOR AT LEAST A PORTION OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-140815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 AM EDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW RISK FOR NORTHERLY GALE FORCE WIND GUSTS SUNDAY. THERE IS A MODERATE RISK FOR NORTHWEST GALE FORCE WIND GUSTS LATE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:12 PM EDT | Freezing Rain Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.